Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 31, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 3, 2017, 12:14 PM CDT for 9 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 12:14 PM CDT (17:14 UTC)
- Expired
- May 3, 2017, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Cleveland County, AR, Dallas County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Jefferson County, AR, Ouachita County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
052
WGUS54 KLZK 031714
FFWLZK
ARC019-025-039-051-053-059-069-103-125-032015-
/O.NEW.KLZK.FF.W.0031.170503T1714Z-170503T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1214 PM CDT WED MAY 3 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Cleveland County in southeastern Arkansas...
Southeastern Clark County in southwestern Arkansas...
Grant County in central Arkansas...
Dallas County in southwestern Arkansas...
Northern Ouachita County in southwestern Arkansas...
Jefferson County in southeastern Arkansas...
Central Garland County in central Arkansas...
Southern Saline County in central Arkansas...
Eastern Hot Spring County in southwestern Arkansas...
* Until 315 PM CDT
* At 1211 PM CDT, Doppler radar showed widespread showers and
scattered thunderstorms over much of west central into central and
southern Arkansas, including the warned area. The radar estimated
1 to 2 inches of rain in some areas. Given a nearly saturated
ground, water will runoff quickly and cause high water problems.
Given this, flash flooding is likely.
* Some locations that will experience flooding include...
Pine Bluff... Benton...
Bryant... Hot Springs Village...
Camden... Sheridan...
Fordyce... Rison...
White Hall... Haskell...
Gurdon... Redfield...
Altheimer... Traskwood...
Leola... Tull...
Kingsland... Sparkman...
Carthage... Prattsville...
&&
LAT...LON 3366 9311 3381 9313 3380 9318 3385 9329
3389 9330 3394 9335 3393 9325 3421 9274
3448 9275 3464 9331 3465 9270 3457 9226
3449 9225 3448 9172 3419 9179 3409 9195
3386 9204 3380 9258 3364 9274 3356 9300
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 3, 6:19 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 3, 6:19 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 619 AM CDT Wed May 3 2017 .AVIATION... Convection continues to develop along a warm front located across the northern part of the state. VFR conditions early this morning will deteriorate as chances for SHRA/TSRA increase through the day as a storm system moves through the state. This will create MVFR or IFR or even possibly lower flight conditions in the afternoon hours and beyond for most sites with precipitation likely. Winds will shift to the northwest over the northwest half of the state by the end of the period as a front starts to make its way across the state. && .PREV DISCUSSION...(ISSUED 325 AM CDT Wed May 3 2017 ) Short Term...Today through Thursday night After only a few days to dry out from the strong weekend storm, rain once again appears likely for the majority of the CWA. Overall the system is more progressive than its predecessor but once again some areas could see locally heavy rain with increasing severe weather possibilities, especially over the south. With short term models in generally good agreement, a blend of forecast solutions will be used. Moisture channel imagery shows a shortwave trough currently moving through the central and southern plains. Meanwhile, a warm front is continuing to make its way north through the state with thunderstorm activity already ongoing over northeast Oklahoma and southern Missouri in response. Models all continue to point to amplification of the upper trough with an upper low pinching off and located over northern Arkansas by Thursday morning. Surface low pressure is expected to develop on the aforementioned boundary and travel east through the day. PWATS are expected to ramp up through the day as southerly flow increases with deep moisture getting into central and especially southern parts of the state. As the trough continues to advance and a cold front sweeps through the state, rain is expected to develop with southern Arkansas seeing the heaviest amounts. However, convection along the gulf will likely rob some of the available moisture but localized amounts in excess of two inches is likely, Another area of concern is the north with a swath of higher precipitation possible just to the north of the warm front. Another inch or two can not be ruled out across the north and with the ground so saturated, a flash flood watch seems prudent and it will be left in place. A line of storms is expected to develop in advance of the front and overall dynamics do look better versus previous runs. Once again the south seems to be the favored area for any severe weather but the risk area has been expanded to cover a good part of the state. Front will be east of the state by Thursday morning but the upper low will take most of the day to exit with an ongoing chance of showers. Gusty northwest winds develop behind the front Thursday with the pressure gradient tight enough that some type of wind headlines will likely be needed. Much cooler temperatures are expected Thursday with some areas not getting out of the 50s. Long Term...Friday through Tuesday night Not a lot to talk about in the long term really. It appears it will be a dry forecast period, as a strong ridge of high pressure develops over the Rockies in the wake of the departing upper low that will have brought another round of rainfall to Arkansas today and tomorrow. The result will be mostly clear/sunny conditions and a gradual warmup through the late week and weekend time period. Temperatures will start off below normal but will rise slightly above normal by the weekend. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning FOR Baxter-Boone- Fulton-Izard-Marion-Newton-Searcy-Sharp-Stone. && Aviation...56
Hazardous weather outlook, May 3, 5:00 AM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Wed May 3 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Wed May 3 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A strong storm system system and its associated cold front will move through the region today and tonight. Strong to possibly severe thunderstorms will be possible as the cold front moves through the area. There is a enhanced risk of severe weather over southern arkansas with a slight risk over the central part of the state. The main concern at this time is damaging winds and large hail but a tornado can not be discounted. Heavy rain in excess of two inches or more is possible over the south which could lead to localized flooding. While amounts across the north are not expected to be as high, any additional rain will only increase flooding and river flooding concerns as the ground remains saturated. Right now, an additional one to two inches of additional rain can not be ruled out over the north. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The upper level part of the storm system will move across the state on Thursday with continuing chances of rain. Gusty northwest winds in excess of 25 mph at times will develop behind the departing system with much cooler temperatures expected. .Spotter Information Statement... Spotter activation may be needed Wednesday afternoon to evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56
In the hours before
Special weather statement, May 3, 10:49 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1049 AM CDT WED MAY 3 2017
ARZ003>005-013>015-022-023-031630-
Pope AR-Baxter AR-Marion AR-Searcy AR-Stone AR-Boone AR-Van Buren AR-
Izard AR-
1049 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR STONE...WESTERN IZARD...SEARCY...
MARION...NORTHERN VAN BUREN...SOUTHEASTERN BOONE...BAXTER...
SOUTHWESTERN FULTON AND EASTERN POPE COUNTIES UNTIL 1130 AM CDT...
At 1049 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bergman to near Marsena to near Dabney.
Movement was northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mountain Home... Mountain View...
Bull Shoals... Marshall...
Yellville... Gassville...
Calico Rock... Flippin...
Lakeview in Baxter County... Norfork...
Salesville... Bergman...
Pineville... Briarcliff...
Pyatt... Arkawana...
Dugger... Duff...
Lakeway... Winington...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3634 9215 3626 9216 3626 9212 3620 9209
3579 9207 3552 9289 3582 9279 3632 9300
3650 9272 3650 9221
TIME...MOT...LOC 1549Z 236DEG 38KT 3628 9293 3585 9275 3562 9283
BrownSpecial weather statement, May 3, 10:54 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1054 AM CDT WED MAY 3 2017
ARZ032-039-042>044-053>056-062-063-031645-
Pulaski AR-Hot Spring AR-Grant AR-Perry AR-Cleveland AR-Clark AR-
Saline AR-Faulkner AR-Dallas AR-Jefferson AR-Garland AR-
1054 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...CENTRAL
CLARK...SOUTH CENTRAL PERRY...SOUTHWESTERN LONOKE...GRANT...SOUTH
CENTRAL FAULKNER...NORTHERN DALLAS...NORTHWESTERN JEFFERSON...CENTRAL
GARLAND...SALINE...PULASKI AND HOT SPRING COUNTIES UNTIL 1145 AM
CDT...
At 1054 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Hot Springs Village to near
Malvern to near Richwoods. Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Little Rock... North Little Rock...
Hot Springs... Benton...
Sherwood... Jacksonville...
West Little Rock... Maumelle...
Bryant... Hot Springs Village...
Arkadelphia... Malvern...
Downtown Little Rock... Sheridan...
North Little Rock Airport... Little Rock AFB...
Southwest Little Rock... Haskell...
Shannon Hills... Wrightsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 9337 3432 9319 3484 9311 3499 9212
3465 9210 3463 9211 3462 9209 3444 9208
3396 9234
TIME...MOT...LOC 1554Z 261DEG 41KT 3476 9292 3435 9289 3400 9307
BrownLocal storm report, May 3, 11:24 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1124 AM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL 5 NE MALVERN 34.42N 92.75W
05/03/2017 E1.00 INCH HOT SPRING AR SOCIAL MEDIA
&&
55Special weather statement, May 3, 11:41 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1141 AM CDT WED MAY 3 2017
ARZ043>046-055>057-062>064-031730-
Pulaski AR-Grant AR-Cleveland AR-Lincoln AR-Lonoke AR-Arkansas AR-
Prairie AR-Saline AR-Dallas AR-Jefferson AR-
1141 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLEVELAND...SOUTHWESTERN
PRAIRIE...LONOKE...GRANT...EASTERN DALLAS...JEFFERSON...SOUTHEASTERN
SALINE...WESTERN LINCOLN...SOUTHEASTERN PULASKI AND NORTHWESTERN
ARKANSAS COUNTIES UNTIL 1230 PM CDT...
At 1141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Otter Creek to near Cane Creek to 6 miles
southeast of Carthage to 6 miles north of Bearden. Movement was east
at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Little Rock... North Little Rock...
Pine Bluff... Sherwood...
Jacksonville... West Little Rock...
Bryant... Downtown Little Rock...
Stuttgart... Sheridan...
Fordyce... Lonoke...
Star City... Rison...
Southwest Little Rock... White Hall...
Shannon Hills... England...
Carlisle... Wrightsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3491 9174 3448 9153 3404 9169 3381 9192
3383 9271 3401 9255 3444 9242 3477 9254
TIME...MOT...LOC 1641Z 267DEG 40KT 3472 9244 3446 9231 3402 9246 3383
9264
BrownLocal storm report, May 3, 11:44 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1144 AM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD HOT SPRINGS 34.50N 93.06W
05/03/2017 GARLAND AR EMERGENCY MNGR
FLASH FLOODING IN DOWNTOWN HOT SPRINGS ACROSS ALL LANES
OF TRAFFIC.
&&
EVENT NUMBER LZK1700159
CAVANAUGHLocal storm report, May 3, 12:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1204 PM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD PINEY 34.50N 93.13W
05/03/2017 GARLAND AR EMERGENCY MNGR
CORRECTION FOR LOCATION FLASH FLOODING IN PINEY... WEST
OF HOT SPRINGS ACROSS ALL LANES OF TRAFFIC.
&&
CORRECTED REMARKS
EVENT NUMBER LZK1700159
CAVANAUGHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:29 AM CDT | Special Weather Statement | LZK | Polk | 46 min |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| May 3, 9:21 AM CDT | Special Weather Statement | LZK | Johnson, Logan | 54 min |
| May 3, 9:24 AM CDT | Special Weather Statement | LZK | Montgomery, Pike | 51 min |
| May 3, 10:00 AM CDT | Special Weather Statement | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 45 min |
| May 3, 10:07 AM CDT | Special Weather Statement | LZK | Clark, Garland, Hot Spring | 53 min |
| May 3, 10:16 AM CDT | River Flood Warning | LZK | White | 11 days |
| May 3, 10:49 AM CDT | Special Weather Statement | LZK | Baxter, Marion, Searcy, Stone | 41 min |
| May 3, 10:54 AM CDT | Special Weather Statement | LZK | Clark, Garland, Grant, Hot Spring, Pulaski, Saline | 51 min |
| May 3, 11:13 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 32 min |
| May 3, 11:27 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 1 more | 3 hr |
| May 3, 11:41 AM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson, Lonoke, Pulaski | 49 min |
| May 3, 2:32 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 3 hr |
| May 3, 3:13 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Garland, Grant, Hot Spring and 5 more | 3 hr |
| May 3, 3:57 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 72 hr |
| May 3, 4:05 PM CDT | River Flood Warning | LZK | Clark, Nevada, Ouachita | 69 hr |
| May 3, 5:02 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski | 43 min |
| May 3, 6:11 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Garland, Grant, Hot Spring and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.